Hail, Little River
- When
- June 25, 6:58 PM CST
- Where
- Little River County, Ashdown
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.670, -94.130
Scattered showers and thunderstorms developed with the aid of afternoon heating across portions of northeast Texas and northwest and north central Louisiana. thunderstorms produced locally heavy rainfall and damaging downburst winds across a few locations.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered showers and thunderstorms developed with the aid of afternoon heating across portions of northeast Texas and northwest and north central Louisiana. The atmosphere was very unstable and as a result...thunderstorms produced locally heavy rainfall and damaging downburst winds across a few locations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 25, 1:47 PM CST, 5 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 247 PM CDT WED JUN 25 2008 .DISCUSSION... WEAK SHEAR AXIS WILL CONTINUE TO MEANDER OVER THE REGION NEXT FEW DAYS... PROVIDING THE UPPER DYNAMICS FOR SCATTERED SHOWERS AND THUNDERSTORMS. IN THE LOWER LEVELS...GULF MOISTURE WILL CONTINUE TO ADVECT NORTH INTO THE AREA...KEEPING PRECIPITABLE WATER LEVELS HIGH. COMBINE THIS WITH AFTERNOON HEATING...AND SOME STORMS WILL PRODUCE SOME VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THE PATTERN WILL BEGIN TO CHANGE OVER THE WEEKEND...AS LOW PRESSURE ALONG THE CALIFORNIA COAST RETROGRADES...ALLOWING A LARGE RIDGE TO BUILD OVER THE WESTERN U.S. THIS PLACES THE CWA BACK INTO NORTHWEST FLOW ALOFT WITH A SURFACE BOUNDARY...WIND SHIFT IN THE LOWER LEVELS...CUTTING OFF THE GULF FLOW FOR SUNDAY AND MONDAY. PRECIP CHANCES WILL DIMINISH SOME WITH THIS SCENARIO...BUT NOT TOTALLY ELIMINATED. SOME RELIEF IN THE HUMIDITY...WITH SLIGHTLY LOWER DEWPOINTS POSSIBLE SUNDAY AND MONDAY FOR NORTHERN PORTIONS OF THE CWA. HOWEVER...HIGHS WILL REMAIN IN THE LOWER 90S FOR THE MOST PART...AND MAY APPROACH THE MID 90S BY WEDNESDAY. LOWS IN THE UPPER 60S TO LOWER 70S THROUGHOUT THE SEVEN DAY FORECAST PERIOD. && AVIATION... SCT CONVECTION CONTINUES TO DEVELOP ACROSS DEEP E TX/SW AR/NRN LA ATTM...IN VC OF A WEAK SHEAR AXIS THAT REMAINS ACROSS WRN AR/E TX THIS AFTERNOON. DUE TO THE PULSE NATURE OF THESE STORMS...AM HAVING TO AMEND TAFS AS NEEDED FOR CONVECTION IN VC OF THE AFFECTED TERMINALS. HOWEVER...MOSTLY VFR CONDITIONS WILL REMAIN THROUGHOUT MUCH OF THE TAF PERIOD...ASIDE FROM THE LOCALLY REDUCED CIGS/VSBYS/WIND GUSTS FROM THE STORMS. CONVECTION SHOULD DIMINISH SHORTLY AFTER SUNSET THIS EVENING WITH THE LOSS OF HEATING. PATCHY FG WILL BE POSSIBLE TONIGHT IN AREAS THAT RECEIVE RAINFALL...WITH LOW MVFR CIGS LIKELY REDEVELOPING ACROSS CNTRL TX BY 9Z...SPREADING INTO THE WRN SECTIONS OF E TX/SE OK/WRN AR BY 12Z. BRIEF MVFR CIGS ARE POSSIBLE ACROSS THESE AREAS FOR A FEW HRS THURSDAY MORNING...BEFORE CIGS BECOME VFR. OTHERWISE...SHEAR AXIS WILL REMAIN NEARLY STATIONARY ACROSS SCNTRL AR/N LA/E TX THURSDAY...WITH SCT AFTERNOON CONVECTION AGAIN POSSIBLE THROUGH EARLY EVENING BEFORE DIMINISHING. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 91 73 92 / 30 40 30 40 MLU 71 90 71 91 / 30 50 30 50 DEQ 70 92 69 93 / 20 20 20 20 TXK 70 91 72 93 / 20 20 20 20 ELD 69 90 72 92 / 30 30 30 30 TYR 72 92 74 93 / 20 20 20 20 GGG 72 92 73 93 / 30 30 20 30 LFK 72 92 73 92 / 40 40 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT WED JUN 25 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST AND SOUTH CENTRAL ARKANSAS...NORTHEAST AND DEEP EAST TEXAS AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL SPREAD NORTH ACROSS THE EAST TEXAS LAKES AREA AND ACROSS LOWER TOLEDO BEND COUNTRY AND LOWER PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA THIS MORNING AND THEN ACROSS THE REMAINING SECTIONS OF THE FOUR STATE REGION DURING THE AFTERNOON AND INTO THE NIGHT. OUTFLOW FROM THE DISSIPATING STORMS THIS MORNING WILL PROVIDE FOR THE DEVELOPMENT OF ADDITIONAL ACTIVITY INTO THE AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL BECOME SEVERE AND PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...AND HEAVY RAINFALL. HOWEVER MOST LOCATIONS WILL HAVE TYPICAL SUMMERTIME THUNDERSTORMS. THUNDERSTORMS PRODUCE LIGHTNING WHICH CAN BE DEADLY...SO IF YOU HEAR THUNDER...REMEMBER THAT YOU CAN BE STRUCK. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING THROUGH THE REST OF THE WEEK AND INTO THE EARLY PART OF NEXT WEEK AS THE REGION WILL BE IN A FAVORABLE PATTERN FOR DEVELOPMENT. ISOLATED THUNDERSTORMS WILL BECOME SEVERE AND PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...AND HEAVY RAINFALL. HOWEVER MOST LOCATIONS WILL HAVE TYPICAL SUMMERTIME THUNDERSTORMS. THUNDERSTORMS PRODUCE LIGHTNING WHICH CAN BE DEADLY...SO IF YOU HEAR THUNDER...REMEMBER THAT YOU CAN BE STRUCK. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...WILL NOT BE NEEDED TODAY OR TONIGHT. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM LIGHTNING 5 SE BOSSIER CITY 32.47N 93.60W
06/25/2008 BOSSIER LA LAW ENFORCEMENT
LIGHTNING STRUCK AN OIL TANK SOUTHEAST OF TOWN.
0350 PM TSTM WND DMG 2 W WINNFIELD 31.92N 92.68W
06/25/2008 WINN LA LAW ENFORCEMENT
TREES DOWN WEST OF WINNFIELD NEAR HANNAS MILL.
&&
MBERRYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 PM CDT WED JUN 25 2008
TXZ152-153-165-166-252200-
ANGELINA-NACOGDOCHES-SAN AUGUSTINE-SHELBY-
406 PM CDT WED JUN 25 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 500 PM CDT FOR THE FOLLOWING
COUNTIES
IN EASTERN TEXAS
SHELBY...NACOGDOCHES...SAN AUGUSTINE AND ANGELINA
INCLUDING THE FOLLOWING LOCATIONS
BLAND LAKE...ETOILE...HUNTINGTON...MACUNE...MARTINSVILLE...
MELROSE...NACOGDOCHES...NEUVILLE AND SAN AUGUSTINE
AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING ALONG A LINE EXTENDING
FROM NACOGDOCHES TO 19 MILES SOUTHEAST OF NACOGDOCHES TO 6 MILES
SOUTHEAST OF DIBOLL...MOVING EAST AT 18 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
SMALL LIMBS MAY BE DOWNED WITH THESE WINDS. SHOULD THESE STORMS
INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED.
LAT...LON 3109 9464 3108 9468 3110 9470 3112 9479
3150 9444 3160 9473 3175 9439 3169 9407
3157 9398 3154 9399 3108 9430 3106 9459
TIME...MOT...LOC 2106Z 267DEG 16KT 3158 9454 3151 9433
3113 9469
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL DOYLINE 32.52N 93.42W
06/25/2008 E0.88 INCH WEBSTER LA PUBLIC
&&
MBERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 10 SE GREENWOOD 32.34N 93.85W
06/25/2008 CADDO LA LAW ENFORCEMENT
POWER LINES REPORTED DOWN IN KEITHVILLE.
&&
MBERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG DUBBERLY 32.54N 93.24W
06/25/2008 WEBSTER LA LAW ENFORCEMENT
SEVEN TREES REPORTED DOWN NEAR TOWN.
&&
MBERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
511 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 1 NW CARTHAGE 32.16N 94.35W
06/25/2008 E0.75 INCH PANOLA TX LAW ENFORCEMENT
PENNY SIZED HAIL FELL NORTHWEST OF TOWN NEAR THE
COMMUNITY OF RIDERVILLE.
0505 PM TSTM WND DMG 1 NW CARTHAGE 32.16N 94.35W
06/25/2008 PANOLA TX LAW ENFORCEMENT
ONE TREE DOWN ALONG CR 207 NORTHWEST OF TOWN.
&&
MBERRYThe Shreveport radar (KSHV), 138 km away, was scanning. The volume nearest the first event began at 00:56 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113884, 113886.